Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 11, 2016, 3:10 PM CDT for Todd County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 11, 2016, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 202 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
991 WWUS83 KMPX 112010 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT MON JUL 11 2016 MNZ042-112045- TODD- 310 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TODD COUNTY... AT 309 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEER CREEK...OR 31 MILES NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEWITT. THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 215 AND 219. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4625 9514 4628 9516 4637 9516 4637 9502 TIME...MOT...LOC 2009Z 207DEG 30KT 4635 9522 $$ DWE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:16 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 11, 1:16 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 116 PM CDT MON JUL 11 2016 .UPDATE... && .SHORT TERM...(Today and tonight) Issued at 425 AM CDT Mon Jul 11 2016 Nocturnal thunderstorm activity producing near-severe winds (generally up to 45 mph) over the northern part of the forecast area will continue to press across central and northern Minnesota this morning. Still prefer the HRRR, which indicates activity will be a bit slow to wane over central MN this morning just along and north of the warm front. Meanwhile, the atmospheric cap will build south of the warm front, with heat and humidity increasing over central and southern Minnesota. Heat indices will near advisory criteria (95 to 100 degrees), but the impact will be borderline given the winds and cloud cover, so will hold off on an advisory for now. By late afternoon, expect convergence along the eastward-advancing cold front to spawn clusters and/or a line of thunderstorms across western Minnesota. This line will track eastward during the evening hours, and will need to be monitored for severe weather potential. Wind and hail will be the main threats, and then heavy rainfall and flooding given recent rains, the elevated precipitable water values, and the potential for back-building. .LONG TERM...(Tuesday through Sunday) Issued at 425 AM CDT Mon Jul 11 2016 Tuesday and Wednesday will continue to see southwest flow aloft which keeps low chances of precipitation in the forecast, especially along the Iowa border where instability will be highest along the residual cold front. Eventually, the upper low which will slowly progress across south central Canada, will shift the mean upper level winds to a more west-northwest. This will allow much cooler air to advect southward across Minnesota and western Wisconsin. Although temperatures will fall back into the 70s, dew point temperatures will fall into the 40s/50s which is very unusual for July. Next weekend will see return flow as winds shift back to the south-southeast. Chances of precipitation also return, along with more humidity. Past next weekend, models have been showing an upper ridge building across the central part of the United States. This means a return to much warmer conditions by the the last two weeks of July. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 103 PM CDT Mon Jul 11 2016 The aviation forecast is complex this afternoon and evening. There are ongoing showers and storms north of a warm front in central MN, with low ceilings extending farther south into MN/WI. There will continue to be showers and storms across central MN and western MN through the afternoon. Eventually, we think a line of more intense thunderstorms will form in western MN and move east through the evening and eventually into WI after sunset. This line will have a severe weather threat and should impact most of the TAF sites this evening. KMSP... Now that the first batch of thunder has moved well north of the airport, there will be a lull locally in the showers/storms. There is still MVFR ceilings with stratus around due to the amount of moisture - ceilings will likely trend higher late this afternoon before the storms arrive. The thinning of the clouds and southeast winds are now setting the stage for a potentially severe line of storms this evening at the airport. The timing of thunderstorms is trending later with 00-03Z seeming like the most likely window for thunder today. /OUTLOOK FOR KMSP/ Wed...VFR. Winds SW becoming W 10 kts. Thu...VFR. Winds NW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...JLT AVIATION...CLF
Hazardous weather outlook, Jul 11, 2:59 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 259 PM CDT MON JUL 11 2016 MNZ065>069-073>077-082>085-091>093-122000- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 259 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS STRONG TO SEVERE STORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTH CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT TORNADO RISK AS WELL. HEAT INDICES BETWEEN 90 AND 100 ARE OCCURRING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY DURING THE UPCOMING WEEK FOR AT LEAST A PORTION OF THE AREA...ALTHOUGH MORE ORGANIZED AND WIDESPREAD ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. MNZ041>045-047>064-070-078-WIZ014>016-023>028-122000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-DAKOTA-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-EAU CLAIRE- 259 PM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG STORMS ARE EXPECTED THIS EVENING...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL POSSIBLE. HEAT INDICES ARE EXPECTED TO INCREASE INTO THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY DURING THE UPCOMING WEEK FOR AT LEAST A PORTION OF THE AREA...ALTHOUGH MORE ORGANIZED AND WIDESPREAD ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 11, 1:24 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
124 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 3 SE ST. STEPHEN 45.68N 94.23W
07/11/2016 E4.00 INCH STEARNS MN TRAINED SPOTTER
WATER IN DITCHES. RAINFALL TOTAL SO FAR
TODAY.
&&
MKMLocal storm report, Jul 11, 1:27 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
127 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN ELROSA 45.57N 94.95W
07/11/2016 M4.30 INCH STEARNS MN PUBLIC
TOTAL SO FAR TODAY. REPORTED VIA TWITTER. .
&&
MKMSpecial weather statement, Jul 11, 1:52 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT MON JUL 11 2016
MNZ042-043-111930-
TODD-MORRISON-
152 PM CDT MON JUL 11 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TODD AND
NORTHWESTERN MORRISON COUNTIES...
AT 152 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR BERTHA...OR
28 MILES WEST OF CROW WING STATE PARK...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STAPLES...MOTLEY...STAPLES AIRPORT...BERTHA...HEWITT...CUSHING AND
PHILBROOK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4637 9473 4635 9470 4636 9467 4633 9462
4631 9455 4633 9443 4629 9435 4625 9436
4623 9440 4617 9438 4619 9514 4637 9516
TIME...MOT...LOC 1852Z 263DEG 36KT 4625 9492
DWELocal storm report, Jul 11, 2:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
233 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MORA 45.88N 93.29W
07/11/2016 M1.75 INCH KANABEC MN PUBLIC
HALF DOLLAR TO GOLF BALL SIZED HAIL REPORTED
VIA FACEBOOK. .
&&
MKMLocal storm report, Jul 11, 2:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
246 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MORA 45.88N 93.29W
07/11/2016 M2.50 INCH KANABEC MN PUBLIC
PHOTO OF HAIL SHOWS 2.5 INCH DIAMETER STONE.
REPORTED VIA TWITTER. .
&&
MKMSpecial weather statement, Jul 11, 3:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT MON JUL 11 2016 MNZ042-112045- TODD- 310 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TODD COUNTY... AT 309 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEER CREEK...OR 31 MILES NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEWITT. THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 215 AND 219. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4625 9514 4628 9516 4637 9516 4637 9502 TIME...MOT...LOC 2009Z 207DEG 30KT 4635 9522 DWE
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:31 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 74 min |
| Jul 11, 3:01 AM CDT | Special Weather Statement | MPX | Pope, Stevens | 44 min |
| Jul 11, 3:29 AM CDT | Special Weather Statement | MPX | Morrison, Pope, Stearns, Todd | 61 min |
| Jul 11, 4:20 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs, Morrison | 40 min |
| Jul 11, 4:24 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs, Morrison | 51 min |
| Jul 11, 6:50 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 85 min |
| Jul 11, 7:37 AM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 113 min |
| Jul 11, 9:22 AM CDT | Areal Flood Warning | MPX | Chippewa, Lac qui Parle, Swift | 6 hr |
| Jul 11, 9:35 AM CDT | Special Weather Statement | MPX | Kandiyohi, Morrison, Redwood, Renville, Stearns, Todd | 55 min |
| Jul 11, 10:04 AM CDT | Special Weather Statement | MPX | Benton, McLeod, Meeker, Mille Lacs | 71 min |
| Jul 11, 11:21 AM CDT | Special Weather Statement | MPX | Benton, Stearns | 24 min |
| Jul 11, 11:35 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 29 min |
| Jul 11, 12:41 PM CDT | Special Weather Statement | MPX | Morrison | 49 min |
| Jul 11, 1:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 37 min |
| Jul 11, 1:52 PM CDT | Special Weather Statement | MPX | Todd | 38 min |
| Jul 11, 1:56 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 34 min |
| Jul 11, 2:25 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 35 min |
| Jul 11, 3:57 PM CDT | Special Weather Statement | MPX | Isanti, Sherburne | 33 min |
| Jul 11, 4:43 PM CDT | Special Weather Statement | MPX | Isanti | 47 min |
| Jul 11, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 42 min |
| Jul 11, 5:13 PM CDT | Tornado Warning | MPX | Meeker | 32 min |
| Jul 11, 5:40 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 35 min |
| Jul 11, 5:56 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 34 min |
| Jul 11, 6:02 PM CDT | Tornado Warning | MPX | Morrison, Stearns | 28 min |
| Jul 11, 6:09 PM CDT | Tornado Warning | MPX | Morrison | 17 min |
| Jul 11, 6:19 PM CDT | Tornado Warning | MPX | Benton, Stearns | 26 min |
| Jul 11, 6:43 PM CDT | Tornado Warning | MPX | Benton, Stearns | 32 min |
| Jul 11, 5:51 PM CDT | Tornado Warning | MPX | Polk | 27 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.